Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 367, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 30, 2019, 5:45 PM CST for Yazoo County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2019, 5:45 PM CST (23:45 UTC)
- Expired
- Nov 30, 2019, 6:30 PM CST
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 3:54 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
167
WUUS54 KJAN 302345
SVRJAN
MSC163-010030-
/O.NEW.KJAN.SV.W.0367.191130T2345Z-191201T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
545 PM CST Sat Nov 30 2019
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Yazoo County in central Mississippi...
* Until 630 PM CST.
* At 545 PM CST, a severe thunderstorm was located 8 miles southeast
of Holly Bluff, or 14 miles northeast of Valley Park, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Tinsley around 555 PM CST.
Little Yazoo around 600 PM CST.
Yazoo City around 605 PM CST.
Benton around 610 PM CST.
Other locations impacted by this severe thunderstorm include Eden and
Satartia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1100 PM CST for central and
west central Mississippi.
LAT...LON 3288 8997 3283 9000 3283 9002 3280 9002
3275 9005 3261 9058 3280 9072 3292 9050
3292 9045 3295 9045 3301 9034
TIME...MOT...LOC 2345Z 243DEG 47KT 3272 9064
HAIL...1.00IN
WIND...60MPH
$$
101 follow-up statement
732
WWUS54 KJAN 010017
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
617 PM CST Sat Nov 30 2019
MSC163-010030-
/O.CON.KJAN.SV.W.0367.000000T0000Z-191201T0030Z/
Yazoo MS-
617 PM CST Sat Nov 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR CENTRAL YAZOO COUNTY...
At 616 PM CST, a severe thunderstorm was located over Tinsley, or 11
miles south of Yazoo City, moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Little Yazoo around 625 PM CST.
Myrleville around 630 PM CST.
Benton around 635 PM CST.
Vaughan around 645 PM CST.
Other locations impacted by this severe thunderstorm include
Satartia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1100 PM CST for central
Mississippi.
LAT...LON 3288 8997 3283 9000 3283 9002 3280 9002
3275 9005 3261 9058 3270 9065 3298 9025
TIME...MOT...LOC 0016Z 250DEG 36KT 3271 9047
HAIL...0.88IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 4:35 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Nov 30, 4:35 PM CST, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Jackson MS 435 PM CST Sat Nov 30 2019 .DISCUSSION... Through tonight: The threat for severe weather continues as we go through the remainder of the late afternoon and into the evening. To this point, the discrete prefrontal convection has been intense, but we are still monitoring for greater intensification and an increased tornado threat as forcing increases ahead of the approaching cold front. Instability/shear are very impressive over western portions of the ArkLaMiss in the near term, but expect the environment to become less favorable overnight as a SW-NE oriented QLCS pushes steadily eastward. The hazardous weather graphics from earlier today remain valid with some minor adjustments made to timing as CAM guidance sped things up just a bit. Otherwise expect a quick end to rain chances prior to daybreak Sunday as much drier air moves in behind the front. Sunday through Wednesday: Behind the front, strong cold advection will build in across the region Sunday into Monday. The associated broad upper trough will be slow to progress past the area during this time frame, and a secondary shortwave and slug of mid level moisture may lead to resurgence of low/mid clouds on Monday over northern portions of the area. With the ongoing CAA and lowered heights, daytime temps will dip back to below normal, especially on Monday. The sky will clear and winds will calm by Monday night as a surface ridge settles over the area, setting the stage for strong radiational cooling with temps falling into the 20s across much of the area by Tuesday morning. A weak shortwave will pass north of the area late Tuesday into early Wednesday, but surface ridging will hold firm, with conditions remaining dry and temps beginning to recover to near normal by Wednesday. Thursday through Saturday: By Thursday, return flow will kick in, with clouds on the increase ahead of our next storm system. A quick- moving southern stream shortwave will track across the Deep South. Rain will spread across the area by Thursday evening as a surface low tracks directly over the area, with showers remaining possible into Friday. For now, it appears the limited window of warm/moist flow ahead of the system and the track of the surface low will limit the amount of low level instability with this system; however, sufficient elevated instability may exist for isolated storms. Dry conditions are expected late Friday into next Saturday as surface ridging builds across the eastern CONUS. /DL/ && .AVIATION... 18Z TAF discussion: Expect rather poor aviation weather to continue through the afternoon and tonight. MVFR category ceilings and gusty south- southwest winds will continue ahead of an approaching cold front along with increasing TSRA potential. Expect convective precipitation and lower ceilings to accompany the frontal passage with quick clearing and a shift to gusty westerly winds behind the front. VFR conditions are expected for the most part as we go through Sunday. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 50 59 35 50 / 94 0 0 0 Meridian 52 62 35 49 / 94 0 0 0 Vicksburg 49 60 36 52 / 94 0 0 0 Hattiesburg 56 65 37 53 / 74 0 0 0 Natchez 51 61 37 53 / 86 0 0 0 Greenville 46 54 34 48 / 85 0 0 0 Greenwood 47 54 34 48 / 91 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Nov 30, 3:22 PM CST, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 322 PM CST Sat Nov 30 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>056- 059>062-012130- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Claiborne-Copiah-Simpson-Smith- Jefferson-Adams-Franklin MS-Lincoln- 322 PM CST Sat Nov 30 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight Severe thunderstorms will be possible into the early evening. Some thunderstorms could produce a few tornadoes, damaging winds of 60 to 70 mph, and hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ052-057-058-063>066-072>074-012130- Lauderdale-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 322 PM CST Sat Nov 30 2019 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Severe thunderstorms will be possible this evening into the overnight. Some thunderstorms could produce damaging winds of 60 mph and hail up to quarter size, and a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Nov 30, 3:49 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
349 PM CST Sat Nov 30 2019
ARZ075-LAZ007>009-302215-
Chicot AR-Morehouse LA-East Carroll LA-West Carroll LA-
349 PM CST Sat Nov 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT COUNTY...
CENTRAL MOREHOUSE...NORTH CENTRAL EAST CARROLL AND NORTHERN WEST
CARROLL PARISHES UNTIL 415 PM CST...
At 349 PM CST, Meteorologists were tracking a strong thunderstorm
near Bastrop, moving northeast at 65 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Goodwill around 400 PM CST.
Oak Grove around 410 PM CST.
Other locations impacted by this storm include Kilbourne, Forest,
Bonita, Collinston and Mer Rouge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas...and northeastern Louisiana.
LAT...LON 3273 9201 3301 9156 3301 9146 3308 9146
3310 9142 3297 9120 3292 9121 3289 9115
3257 9192 3261 9193 3266 9191 3267 9193
3266 9194 3271 9197 3270 9199
TIME...MOT...LOC 2149Z 237DEG 58KT 3276 9179
10Special weather statement, Nov 30, 4:51 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
451 PM CST Sat Nov 30 2019
LAZ008-009-015-016-MSZ040-041-047-302330-
Madison LA-Richland LA-East Carroll LA-West Carroll LA-Sharkey MS-
Warren MS-Issaquena MS-
451 PM CST Sat Nov 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN EAST CARROLL...NORTHERN
MADISON...EAST CENTRAL RICHLAND AND SOUTH CENTRAL WEST CARROLL
PARISHES...NORTHWESTERN WARREN...ISSAQUENA AND SOUTHWESTERN SHARKEY
COUNTIES UNTIL 530 PM CST...
At 451 PM CST, Meteorologists were tracking a strong thunderstorm
over Delhi, or 16 miles east of Rayville, moving northeast at 70 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Tendal around 455 PM CST.
Monticello around 500 PM CST.
Transylvania, Alsatia, Sondheimer and Omega around 510 PM CST.
Fitler around 520 PM CST.
Valley Park and Onward around 525 PM CST.
Other locations impacted by this storm include Cary and Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 700 PM CST for northeastern
Louisiana. A Tornado Watch also remains in effect until 1100 PM CST
for northeastern Louisiana...and central and west central
Mississippi.
LAT...LON 3259 9154 3289 9094 3263 9071 3257 9073
3235 9144 3241 9149
TIME...MOT...LOC 2251Z 241DEG 59KT 3244 9148
10The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 4:14 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 46 min |
| Nov 30, 4:51 PM CST | Special Weather Statement | JAN | Issaquena | 39 min |
| Nov 30, 5:25 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.